Maria Basterra

Core Faculty in Women's Studies
Phone: (603) 862-3596
Office: Mathematics & Statistics, Kingsbury Hall Rm N315A, Durham, NH 03824
Maria Basterra

Research Interests

  • Algebraic Topology
  • Category Theory
  • Homological Algebra


  • Ph.D., Mathematics, University of Chicago
  • M.S., Mathematics, University of Chicago
  • B.S., Mathematics, University of Texas at Austin

Research Interests

  • Study of shapes and continuous deformations
  • Support and retention of women in mathematics

Courses Taught

  • MATH 425: Calculus I
  • MATH 426: Calculus II
  • MATH 696: Topics in Topology
  • MATH 761/861: Abstract Algebra
  • MATH 784/884: Topology
  • MATH 915: Algebraic Structures
  • MATH 955: Topology I
  • MATH 966: Topics in Algebraic Topology I

Selected Publications

Basterra, M., Bauer, K., Hess, K., & Johnson, B. (2018). Virtual Special Issue Women in Topology II: Further collaborations in homotopy theory. TOPOLOGY AND ITS APPLICATIONS, 235, A1-A2. doi:10.1016/j.topol.2017.12.003

Basterra, M., Bobkova, I., Ponto, K., Tillmann, U., & Yeakel, S. (2018). Inverting operations in operads. TOPOLOGY AND ITS APPLICATIONS, 235, 130-145. doi:10.1016/j.topol.2017.12.011

Basterra, M., Bobkova, I., Ponto, K., Tillmann, U., & Yeakel, S. (2017). Infinite loop spaces from operads with homological stability. ADVANCES IN MATHEMATICS, 321, 391-430. doi:10.1016/j.aim.2017.09.036

Basterra, M., Bauer, K., Beaudry, A., Eldred, R., Johnson, B., Merling, M., & Yeakel, S. (2015). Unbased Calculus for Functors to Chain Complexes. WOMEN IN TOPOLOGY: COLLABORATIONS IN HOMOTOPY THEORY, 641, 29-48. doi:10.1090/conm/641/12858

Basterra, M., & Mandell, M. A. (2013). The multiplication on BP. JOURNAL OF TOPOLOGY, 6(2), 285-310. doi:10.1112/jtopol/jts032

Basterra, M., & Mandell, M. A. (2011). Homology of E-n ring spectra and iterated THH. ALGEBRAIC AND GEOMETRIC TOPOLOGY, 11(2), 939-981. doi:10.2140/agt.2011.11.939

Basterra, M., & Mandell, M. A. (2005). Homology and cohomology of E-infinity ring spectra. MATHEMATISCHE ZEITSCHRIFT, 249(4), 903-944. doi:10.1007/s00209-004-0744-y

Ando, M., & Basterra, M. (2002). The Witten genus and equivariant elliptic cohomology. MATHEMATISCHE ZEITSCHRIFT, 240(4), 787-822. doi:10.1007/s002090100399

Basterra, M., & McCarthy, R. (2002). Gamma-homology, topological Andre-Quillen homology and stabilization. TOPOLOGY AND ITS APPLICATIONS, 121(3), 551-566. doi:10.1016/S0166-8641(01)00098-0

Basterra, M. (1999). Andre-Quillen cohomology of commutative S-algebras. JOURNAL OF PURE AND APPLIED ALGEBRA, 144(2), 111-143. doi:10.1016/S0022-4049(98)00051-6

Most Cited Publications